MAUDE Adverse Event Report: ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC VENACURE NEVERTOUCH FIBER; VENACURE ENDOVENOUS LASER TREATMENT FIBER
Model Number 11403001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombus (2101)
Date of Event 01/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the disposable device is not available to be returned to the manufacturer for evaluation.The results of the device evaluation will be sent via a follow up medwatch.Reference complaint (b)(4).
 
Event or Problem Description
As reported: clot reported upon placement of guidewire and sheath.Laser fiber was not inserted yet.Customer pulled out wire and sheath to terminate procedure and pulled out 6 inch of clot.This has happened 3 times in a row (late december, complaints were filed).Dr.(b)(6) said he confirmed there was no clot in the segment prior to gaining access to vein.He did mention one of the patient's tested positive for factor 5.On 1/29, (angiodynamics' reporting representative) went to their next vein clinic day to conference in clinical specialists, dr.(b)(6), and dr.(b)(6).We discovered practice was flushing with the tumescent solution instead of saline.Dr.(b)(6) and dr.(b)(6) shared their professional opinion.Dr.(b)(6) and dr.(b)(6) treated two different patients that the practice and no problems came about.It was reported the disposable device is not available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.Photographs of the thrombosis were provided by the user.The customer's reported complaint description was confirmed via pictures provided.The customer provided a photo which was noted a clot that was removed from the sheath.The clot was observed prior to insertion of the fiber, i.E.No laser energy initiated.In addition, it was reported that the tre-sheath was flushed with tumescent solution instead of normal saline as indicated in the dfu.A definitive root cause for the reported complaint cannot be determined.A review of the device history records via ship history report was performed for the packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use (ic 393) which is supplied to the end user with this catalog number states, "the potential complications include but are not limited to the following: vessel perforation, thrombosis, pulmonary embolism, phlebitis, hematoma, infection, skin pigmentation alteration, neovascularization, paresthesia due to thermal damage of adjacent sensory nerves, anesthetic tumescence, non-target irradiation, hemorrhage, necrosis, dehp exposure, skin burns and pain".Step 10 of the procedure states to "flush the sheath with normal saline".The user manual (man/31/0075), which is supplied to the user with this unit contains the following warnings and statements: "clinical warnings: as with any conventional surgical operations, adverse reactions may occur following treatment", "irradiation of any substance or material other than the target treatment of varicose veins and varicosities may result in a laser burn", "contraindications: the venacure 1470 laser is contraindicated for: · patients with thrombus in the vein segment to be treated · patients with an aneurysmal section in the vein segment to be treated · patients with peripheral artery disease as determined by an ankle-brachial", and, "potential complication: the potential for complications exists, including: · vessel perforation · thrombosis· pulmonary embolism· phlebitis· hematoma· infection· skin pigmentation alteration· neovascularization· paresthesia due to thermal damage of adjacent sensory nerves· anesthetic tumescence· non-target irradiation· hemorrhage· necrosis· dehp exposure· skin burns and pain (this is not an exhaustive list.)".A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference complaint (b)(4).

Brand Name
VENACURE NEVERTOUCH FIBER
Common Device Name
VENACURE ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC
603 queensbury avenue
queensbury, ny
MDR Report Key9700653
Report Number1319211-2020-00012
Device Sequence Number1742607
Product Code GEX
UDI-Device IdentifierH787114030010
UDI-PublicH787114030010
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171921
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number11403001
Device Catalogue NumberH787114030010
Device Lot Number5497234
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer01/28/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;